Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 192, NWS Tallahassee, FL

October 9, 2008Irwin County, Tift County, Georgia

NWS Tallahassee, FL issued this severe thunderstorm warning at Oct 9, 2008, 9:34 AM EDT for Irwin County, Tift County, Georgia. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 9, 2008, 9:34 AM EDT (13:34 UTC)
Expired
Oct 9, 2008, 10:15 AM EDT
In force
41 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Irwin County, GA, Tift County, GA

What was reported inside it

TimeReportWhereRemark
Oct 9, 9:40 AM EDTHAIL 15 S Tifton, GAQUARTER SIZE HAIL REPORTED.
Oct 9, 9:44 AM EDTHAIL 1.75Tifton, GAGOLFBALL SIZE HAIL REPORTED ON 28TH ST IN TIFTON.
Oct 9, 9:53 AM EDTHAIL 1Tifton, GAQUARTER SIZE HAIL REPORTED BY TIFTON/TIFT CO ARES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.6 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2008-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1076 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2008-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1076 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
543 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 091334
SVRTAE
GAC155-277-091415-
/O.NEW.KTAE.SV.W.0192.081009T1334Z-081009T1415Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
934 AM EDT THU OCT 9 2008

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN IRWIN COUNTY IN SOUTH CENTRAL GEORGIA...
  THIS INCLUDES THE CITY OF OCILLA...
  TIFT COUNTY IN SOUTH CENTRAL GEORGIA...
  THIS INCLUDES THE CITY OF TIFTON...

* UNTIL 1015 AM EDT

* AT 930 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  UNIONVILLE...OR 6 MILES SOUTH OF TIFTON...AND MOVING NORTHEAST AT
  26 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TIFTON BY 940 AM EDT...
  OCILLA AND MYSTIC BY 1015 AM EDT...

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3171 8336 3158 8318 3150 8333 3147 8336
      3142 8338 3133 8347 3138 8362
TIME...MOT...LOC 1335Z 217DEG 23KT 3140 8346

$$

25-CAMP
1 follow-up statement
000 
WWUS52 KTAE 091346
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
946 AM EDT THU OCT 9 2008

GAC155-277-091415-
/O.CON.KTAE.SV.W.0192.000000T0000Z-081009T1415Z/
TIFT GA-IRWIN GA-
945 AM EDT THU OCT 9 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 AM EDT
FOR WESTERN IRWIN AND TIFT COUNTIES...

AT 942 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR TIFTON...MOVING NORTHEAST AT 26 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  HARDING BY 955 AM EDT...
  PINETTA BY 1005 AM EDT...
  MYSTIC...IRWINVILLE AND OCILLA BY 1015 AM EDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

HAIL UP TO ONE AND THREE QUARTER INCHES IN DIAMETER HAS BEEN 
REPORTED IN TIFTON WITH THIS STORM. IF YOU ARE IN THE 
PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND 
PROPERTY.

RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 3171 8336 3158 8318 3150 8333 3147 8336
      3142 8338 3133 8347 3138 8362
TIME...MOT...LOC 1345Z 217DEG 23KT 3148 8346

$$

25-CAMP

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 3:40 AM EDT, 5 hours 54 minutes earlier.

Area forecast discussion, Oct 9, 3:40 AM EDT, 5 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
340 AM EDT THU OCT 9 2008

.SYNOPSIS...
07Z WATER VAPOR AND H4 RUC ANALYSIS ACROSS THE CONUS SHOWING A
FAIRLY ZONAL FLOW IN THE MIDDLE AND UPPER LEVEL NORTHERN STREAM.
FLOW IS COMING ASHORE IN THE PACIFIC NORTHWEST AND CONTINUING
EASTWARD THROUGH THE HIGH PLAINS AND UPPER MIDWEST BEFORE TURNING
NORTHWARD UP AND OVER A RIDGE AXIS EXTENDING SOUTHWARD OFF THE
EASTERN SEABOARD. CLOSER TO HOME..POTENT UPPER LEVEL
DISTURBANCE/CUTOFF LOW RESPONSIBLE FOR THE RARE OCTOBER SEVERE
WEATHER EVENT YESTERDAY CONTINUE TO DROP SE ACROSS AL/WESTERN GA.
THE OVERALL DYNAMICS UNDER THE UPPER LOW STILL PRODUCING JUST ENOUGH
LIFT FOR A FEW ISOLATED TO WIDELY SCT SHOWERS/SPRINKLES BACK INTO
OUR ZONES...HOWEVER WITH VERY DRY AIR STREAMING IN ABOVE
700-600MB...ANY SHOWERS ACROSS THE WEST WILL BE SHALLOW AND LIGHT
IN NATURE.

AT THE SURFACE...WEAK COLD FRONT IS CURRENTLY ALIGNED NORTH TO
SOUTH NEAR THE APALACHICOLA RIVER AND CONTINUES TO VERY SLOW PUSH
EASTWARD. BEHIND THIS FRONT WE FIND HIGH PRESSURE CENTERED OVER
SOUTHERN MO AND NORTHERN AR BEGINNING TO RIDGE DOWN ALONG THE
NORTH-CENTRAL GULF COAST. REGIONAL RADARS SHOW THE MAIN AREA OF
SHOWERS AND STORMS FROM EARLIER TONIGHT HAS DISSIPATED OVER
NORTHEAST FLORIDA...HOWEVER WIDELY SCT SHOWERS CONTINUE TO DEVELOP
BACK OVER THE AREA AND THESE WILL CONTINUE INTO THE DAYLIGHT HOURS.
VERY DRY MID-LEVEL AIR MOVING INTO THE WESTERN AND CENTRAL PORTIONS
OF THE AREA OVER TOP OF THE NEARLY SATURATED LOWER LEVELS IS
PROMOTING WIDESPREAD DEVELOPMENT OF LOWER STRATUS AND PATCHY FOG.

&&

.SHORT TERM (THURSDAY-SATURDAY)...
CLOSED UPPER LEVEL DISTURBANCE CURRENTLY CENTERED OVER EAST CENTRAL
AL...WILL CONTINUE TO DROP SOUTHEAST OVER THE FORECAST AREA THROUGH
THE DAYLIGHT HOURS TODAY. ASSOCIATED SURFACE COLD FRONT IS PROGGED
TO COME TO A VIRTUAL CRAWL IN ITS EASTWARD PROGRESS AFTER SUNRISE
AND ESSENTIALLY STALL OUT IN THE VICINITY OF THE SUWANNEE RIVER
VALLEY THIS AFTERNOON. LOWER STRATUS AND FOG OVER PORTIONS OF THE
AREA WILL BE SLOW TO BURN OFF THROUGH THE MIDDLE MORNING HOURS.
GFS STILL SHOWING A DECENT SWATH OF DEEP LAYER Q-G FORCING OUT AHEAD
OF THE UPPER LOW CENTER ACROSS MAINLY THE SOUTHEAST HALF OF THE AREA
INTO THE MIDDLE AFTERNOON HOURS. AVAILABLE MOISTURE PROFILES SHOW A
TIGHT GRADIENT FROM WEST TO EAST DURING THE AFTERNOON WITH PW VALUES
AROUND KDHN OF 1.0 RANGING TO OVER 1.6 TOWARD THE SUWANNEE RIVER
VALLEY. WILL ALSO BE WATCHING A MID-LEVEL COOL POOL ASSOCIATED WITH
THE UPPER LOW (500MB TEMPS DOWN TO -12C) DROPPING ACROSS THE
NORTHERN AND EASTERN ZONES THROUGH THE AFTERNOON HOURS. ADDING THIS
ADDITIONAL INSTABILITY FROM THE COOL POOL TO THE LARGE SCALE LIFT
AND BETTER MOISTURE PROFILES...WILL STILL EXPECT A SCATTERING OF
DIURNALLY DRIVEN SHOWERS/POSSIBLE STORMS OVER SOUTH-CENTRAL GA AND
THE FLORIDA BIG BEND. THIS WILL NOT BE A WASHOUT OF A DAY BY ANY
MEANS AND A 35-50% POP SHOULD BE ENOUGH. IF ENOUGH DIURNAL HEATING
CAN BE ACHIEVED THROUGH THE EARLY AFTERNOON...THEN IT IS NOT OUT OF
THE QUESTION TO SEE A STRONG STORM OR TWO OVER THE EASTERN THIRD OF
THE FORECAST AREA INCLUDING COMMUNITIES FROM TIFTON TO VALDOSTA...
MADISON...AND CROSS CITY. MAIN THREATS FROM ANY STRONGER STORMS
WOULD BE GUSTY WINDS AND FREQUENT LIGHTNING. SOME SMALL HAIL IS
ALSO NOT OUT OF THE QUESTION... ESPECIALLY ACROSS SOUTH-CENTRAL
GEORGIA UNDERNEATH THE COOLEST MID-LEVEL TEMPERATURES. FURTHER WEST
INTO SOUTHEAST AL AND THE FLORIDA PANHANDLE...THE OVERALL SYNOPTIC
LIFT AND MOISTURE WILL BE LESS FAVORABLE FOR THIS CONVECTION...
HOWEVER WITH THE COOL POOL ADDING SOME MARGINAL INSTABILITY...WILL
STILL GO WITH A SLIGHT 20% POP FOR ISOLATED SHOWERS/SPRINKLES. HIGH
TEMPERATURES GENERALLY IN THE LOWER 80S.

UPPER LOW BEGINS TO RAPIDLY FILL TONIGHT AS IT PUSHES EAST OF THE
AREA TO THE GEORGIA/NORTHEAST FLORIDA COAST. COLD FRONT ALSO WASHES
OUT ALONG THE SUWANNEE RIVER. WITH THE DYNAMICS FROM THE UPPER LOW
DEPARTING AND FAIRLY DRY AIR OVER TOP THE MAJORITY OF THE AREA...
SHOULD FINALLY SEE POPS FALL SILENT INTO THE DAY ON FRIDAY. ONLY
EXCEPTION WILL BE ACROSS THE FAR EASTERN ZONES WHERE A SLIGHT CHANCE
FOR A FEW SHOWERS OR SPRINKLES WILL STILL EXIST. LOOKING AT PARTLY
CLOUDY SKIES INTO FRIDAY. LOW TEMPS IN THE MORNING FROM THE UPPER
50S AND LOWER 60S WEST AND THE LOWER AND MIDDLE 60S EAST. HIGH
TEMPS FRI AFTERNOON GENERALLY IN THE LOWER TO MIDDLE 80S.

UPPER LOW CONTINUES TO FILL WHILE SETTLING SOUTH ALONG OR JUST EAST
OF THE FLORIDA PENINSULA INTO THE DAY ON SATURDAY. STRONG HIGH
PRESSURE CENTERED WELL TO OUR NORTH WILL RIDGE DOWN INTO THE
NORTHEAST GULF OF MEXICO THROUGH THE DAY. AS THIS RIDGING ARRIVES...
THE PRESSURE GRADIENT WILL BEGIN TO TIGHTEN WITH EASTERLY FLOW
BRINGING ATLANTIC MOISTURE BACK EAST. THIS EASTERLY FLOW MAY
RESULT IN A FEW AFTERNOON SHOWERS INTO SOUTH-CENTRAL GA AND THE
FLORIDA BIG BEND AND WILL CONTINUE THE INHERITED FORECAST OF 20-30%
POPS.

&&

.LONG TERM (SUNDAY THROUGH THURSDAY)...
THE GFS AND 12 UTC RUN OF THE ECMWF CONTINUE IN GOOD AGREEMENT (EVEN
THE NAM IS FINALLY ON BOARD WITH THIS SOLUTION) THAT THE UPPER LOW
OR ITS REMNANTS WILL BE FORCED BACK WESTWARD INTO THE GULF OF MEXICO
OVER THE WEEKEND...AS STRONG SFC AND UPPER LEVEL RIDGING BUILD IN TO
OUR NORTH. THIS WILL ALLOW SCT FAST MOVING LIGHT SHOWERS TO DEVELOP
OVER THE CWA IN THE MOIST AND STRENGTHENING NE FLOW...BUT DO NOT
EXPECT THESE TO RUIN MOST OUTDOOR PLANS. OVER THE COASTAL
WATERS...THIS STRONG FLOW WILL LIKELY RESULT IN A PERIOD OF SCA
CONDITIONS LATE IN THE WEEKEND INTO EARLY NEXT WEEK...SO BOATERS ARE
URGED TO KEEP ADVISED OF THE LATEST COASTAL WATERS FCST. AFTER THE
WEEKEND...THE RIDGING WILL WIN OUT ACROSS THE SE U.S...WHICH WILL
PROVIDE OUR AREA WITH FAIR...WARM...AND DRY CONDITIONS FOR MUCH OF
THE UPCOMING WEEK...WITH BOTH HIGH AND LOW TEMPS AVERAGING ABOVE
CLIMO.

&&

.MARINE...
A WEAK COLD FRONT WILL CONTINUE TO CROSS THE FORECAST WATERS THIS
MORNING BEFORE STALLING OVER THE FAR EASTERN WATERS THIS AFTERNOON.
THE FRONT WILL THEN WASH OUT TONIGHT INTO FRIDAY LEAVING A VERY WEAK
PRESSURE GRADIENT AND RESULTING WIND FIELD. FRIDAY NIGHT INTO
SATURDAY...HIGH PRESSURE BEGINS TO BUILD DOWN INTO THE NORTHEAST
GULF OF MEXICO FROM THE NORTH. THIS TIGHTENING OF THE PRESSURE
GRADIENT WILL BEGIN TO INCREASE THE WINDS OUT THE OF THE EAST. WINDS
AND WAVES ARE ANTICIPATED TO REACH CAUTIONARY LEVELS BY LATER
SATURDAY AFTERNOON WITH PERIODS OF ADVISORY LEVEL WINDS AND SEAS BY
LATER SATURDAY NIGHT INTO SUNDAY AND MONDAY. AT THIS TIME...AN
EXTENDED PERIOD OF HEADLINE CRITERIA CONDITIONS ARE BECOMING MORE
LIKELY FOR THE SECOND HALF OF THE UPCOMING WEEKEND AND EARLY PART OF
NEXT WEEK.

&&

.AVIATION...
WITH PLENTY OF RAINFALL HAVING FALLEN ACROSS THE REGION ON
WEDNESDAY...THE COMBINATION OF SATURATED GROUND AND VERY DRY AIR
MOVING IN ALOFT SHOULD CREATE NEARLY IDEAL CONDITIONS FOR LOW CIGS
AND/OR FOG TO DEVELOP ACROSS THE TAF SITES OVERNIGHT. PERIODS OF IFR
TO LIFR CONDITIONS ARE ANTICIPATED AT MOST LOCATIONS...EXCEPT FOR
PFN WHICH MAY HOLD AT MVFR. AT THIS TIME...EXPECT THE CIGS AND FOG
TO LIFT BETWEEN 13 AND 15 UTC THIS MORNING...BUT MAY NEED TO ADJUST
THESE TIMES ON THE NEXT TAF PACKAGE.

&&

.FIRE WEATHER...
WITH NO SIGNIFICANT ADVECTION OF DRIER LOW LEVEL AIR INTO THE
FORECAST AREA OVER THE NEXT SEVERAL DAYS...RELATIVE HUMIDITY
VALUES ARE EXPECTED TO REMAIN ABOVE CRITICAL LEVELS AND RED FLAG
CONDITIONS ARE NOT ANTICIPATED THROUGH SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE  83  61  86  64  85 /  35  10  10  10  20
PANAMA CITY  81  64  85  66  85 /  20   0   0  10  10
DOTHAN       80  59  84  63  84 /  20  10  10  10  10
ALBANY       82  61  85  63  84 /  35  20  10  10  10
VALDOSTA     81  63  85  64  84 /  45  30  20  10  20
CROSS CITY   83  65  87  66  85 /  45  30  20  10  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
GM...NONE.

&&

SYNOPSIS/SHORT TERM/MARINE...MROCZKA
AVIATION/LONG TERM/FIRE WX...GOULD
Hazardous weather outlook, Oct 9, 6:01 AM EDT, 3 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
601 AM EDT THU OCT 9 2008

ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-
GMZ730-750-755-765-770-775-100900-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON-
HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-
JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN-
CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-
IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
601 AM EDT THU OCT 9 2008 /501 AM CDT THU OCT 9 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A POTENT UPPER LEVEL LOW WILL SLOWLY DRIFT SOUTH AND EAST ACROSS
THE FORECAST AREA THROUGH THIS EVENING. AREAS UNDER AND AHEAD OF
THIS FEATURE WILL STILL RUN THE RISK OF WIDELY SCATTERED TO
SCATTERED SHOWERS AND THUNDERSTORMS. THE BEST CHANCES OF A SHOWER
OR THUNDERSTORM WILL BE TO THE EAST OF THE APALACHICOLA RIVER WITH
THE ACTIVITY PEAKING DURING THE LATER MORNING AND AFTERNOON HOURS.
A FEW OF THE STORMS LATER TODAY WILL HAVE THE POTENTIAL TO BE ON
THE STRONG SIDE...ESPECIALLY ACROSS SOUTH-CENTRAL GEORGIA AND THE
EASTERN FLORIDA BIG BEND. THE MAIN THREATS FROM ANY STRONGER
STORMS WILL INCLUDE FREQUENT LIGHTNING...GUSTY WINDS AND SMALL
HAIL. AN ISOLATED TORNADO IS ALSO NOT OUT OF THE QUESTION...
ESPECIALLY ACROSS THE FAR EASTERN ZONES TOWARD THE I-75 CORRIDOR.
THESE SHOWERS AND STORMS SHOULD DIMINISH IN BOTH COVERAGE AND
INTENSITY AFTER SUNSET.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A RIDGE OF HIGH PRESSURE BUILDING SOUTHWARD INTO THE NORTHEAST
GULF OF MEXICO DURING THIS UPCOMING WEEKEND WILL INCREASE THE
PRESSURE GRADIENT ACROSS THE REGION. AS A RESULT EASTERLY FLOW
WILL INCREASE TO CAUTIONARY LEVELS ACROSS THE MARINE ZONES BY
LATER SATURDAY. PERIODS OF ADVISORY LEVELS WINDS AND SEAS ARE
BECOMING MORE AND MORE LIKELY BY LATER SATURDAY NIGHT AND
CONTINUING INTO THE EARLY PART OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS MORNING OR
AFTERNOON...ESPECIALLY ACROSS SOUTHERN GEORGIA AND THE FLORIDA
BIG BEND.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

14-MROCZKA

In the hours before

Special weather statement, Oct 9, 8:35 AM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
835 AM EDT THU OCT 9 2008

GAZ161-091300-
LANIER-
835 AM EDT THU OCT 9 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LANIER COUNTY...

* UNTIL 900 AM EDT

AT 836 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAKELAND...MOVING EAST AT 26 MPH.

THIS STORM WILL BE NEAR...
  LAKELAND BY 840 AM EDT.

DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

25-CAMP
Special weather statement, Oct 9, 8:49 AM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
849 AM EDT THU OCT 9 2008

FLZ019-091315-
MADISON-
849 AM EDT THU OCT 9 2008

...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR NORTHERN MADISON
COUNTY...

* UNTIL 915 AM EDT

AT 841 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF MADISON...MOVING NORTHEAST AT 20
MPH.

WINDS OF 35 TO 40 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

8-JAMSKI
Special weather statement, Oct 9, 9:18 AM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
918 AM EDT THU OCT 9 2008

GAZ129-131-146>148-091400-
BERRIEN-COLQUITT-COOK-IRWIN-TIFT-
918 AM EDT THU OCT 9 2008

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR BERRIEN...COLQUITT...
COOK...IRWIN AND TIFT COUNTIES...

* UNTIL 1000 AM EDT

AT 918 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORMAN PARK TO
PEARSON...OR ALONG A LINE EXTENDING FROM 9 MILES EAST OF MOULTRIE TO
PEARSON...MOVING NORTH AT 23 MPH.

THESE STORMS WILL BE NEAR...
  LENOX BY 925 AM EDT.
  OMEGA BY 940 AM EDT.
  ENIGMA BY 950 AM EDT.
  PHILLIPSBURG BY 1000 AM EDT.

DIME SIZE HAIL...AND WINDS 50 TO 55 MPH ARE EXPECTED WITH THESE
STORMS.

THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY
CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO
PRODUCING NEARLY CONTINUOUS CLOUD TO GROUND LIGHTNING. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

RELAY REPORTS OF SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE
IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE
NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

25-CAMP

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 8:46 AM EDTSevere Thunderstorm WarningTAEBerrien, Lanier29 min
Oct 9, 9:58 AM EDTSevere Thunderstorm WarningTAEBen Hill, Irwin, Turner36 min
Oct 9, 5:45 PM EDTSevere Thunderstorm WarningTAETurner19 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.